Alert archive / Nevada / Wind Advisories in 2008

Wind Advisory 16, NWS Elko, NV

May 12, 2008

NWS Elko, NV issued this wind advisory at May 12, 2008, 2:15 AM PDT. It took effect at May 12, 2008, 10:00 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 12, 2008, 2:15 AM PDT (09:15 UTC)
In effect from
May 12, 2008, 10:00 AM PDT
Expired
May 12, 2008, 8:10 PM PDT
In force
10 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 120915
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
215 AM PDT MON MAY 12 2008


NVZ013-122115-
/O.NEW.KLKN.WI.Y.0016.080512T1700Z-080513T0400Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
215 AM PDT MON MAY 12 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM PDT
THIS EVENING FOR NORTHERN NYE COUNTY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY
FOR NORTHERN NYE COUNTY... WHICH IS IN EFFECT FROM 10 AM THIS MORNING
TO 9 PM PDT THIS EVENING.

STRONG HIGH PRESSURE BUILDING IN FROM THE NORTHWEST WILL CAUSE
GUSTY WINDS ACROSS NORTHERN NYE COUNTY THROUGH LATE MONDAY
EVENING. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 MPH ARE
EXPECTED ACROSS THE ADVISORY AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

RCM/JR/LW
2 follow-up statements
000 
WWUS75 KLKN 122053
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
153 PM PDT MON MAY 12 2008

NVZ013-130400-
/O.CON.KLKN.WI.Y.0016.000000T0000Z-080513T0400Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
153 PM PDT MON MAY 12 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

STRONG HIGH PRESSURE BUILDING IN FROM THE NORTHWEST WILL CAUSE
GUSTY WINDS ACROSS NORTHERN NYE COUNTY THROUGH LATE MONDAY
EVENING. NORTH WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 MPH ARE
EXPECTED ACROSS THE AREA...WITH WINDS DIMINISHING BY MIDNIGHT
TONIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS75 KLKN 130310
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
810 PM PDT MON MAY 12 2008


NVZ013-130415-
/O.CAN.KLKN.WI.Y.0016.000000T0000Z-080513T0400Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
810 PM PDT MON MAY 12 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY FOR NORTHERN NYE COUNTY.

GUSTY WINDS ACROSS CENTRAL NEVADA HAVE FALLEN BELOW ADVISORY
CRITERIA LEVELS IN MOST AREAS...AND ARE EXPECTED TO CONTINUE TO
DIMINISH THROUGH THE EVENING. AS SUCH...HAVE EXPIRED THE WIND
ADVISORY AN HOUR EARLY. 

$$

ROOD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at May 11, 10:33 PM PDT, 3 hours 42 minutes earlier.

Area forecast discussion, May 11, 10:33 PM PDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ELKO NV
1033 PM PDT SUN MAY 11 2008

.SYNOPSIS...A COLD FRONT WILL PUSH SOUTHEASTWARD ACROSS NORTHERN
AND CENTRAL NEVADA TONIGHT INTO MONDAY. THIS SYSTEM WILL BRING
SHOWERS...A FEW THUNDERSTORMS...GUSTY WINDS...AND COLDER
TEMPERATURES. HIGH PRESSURE WILL BRING CLEAR SKIES AND WARMER WEATHER
FOR THE REMAINDER OF NEXT WEEK.
&&

.UPDATE...COLD FRONT MOVING THROUGH HAS CAUSED WINDS UP TO 60 MPH AT
WENDOVER THIS EVENING...AND WITH THOSE WINDS EXPECTED TO
CONTINUE...HAVE ISSUED A HIGH WIND WARNING UNTIL 2AM PDT EARLY
MONDAY MORNING. RCM &&

.PREVIOUS DISCUSSION...TONIGHT THROUGH TUESDAY. AN UPPER LOW
SWINGS ACROSS THE PACIFIC NORTHWEST WITH ASSOCIATED COLD FRONT
DRAGGING ACROSS CWA OVERNIGHT. FRONT NEAR NORTHERN CA-NV BORDER
AROUND 00Z AND MOVES RAPIDLY SOUTHEAST TO ELKO BY MIDNIGHT AND
THROUGH ELY ABOUT 12Z. MAY SEE FEW SHOWERS AND THUNDERSTORMS ALONG
THE FRONT...BUT STRONGEST DYNAMICS AND MOISTURE REMAINS NORTH OF NV.
HOWEVER...DIFFLUENCE ALOFT OVERNIGHT OVER NORTHEASTERN NV WITH SOME
LOCALLY HEAVIER PCPN POSSIBLE. WINDS WILL INCREASE AHEAD THE COLD
FRONT...BUT DECOUPLING WINDS SHOULD REMAIN BELOW WIND ADVISORY
CRITERIA. THE USUAL PLACE OF CONCERN THIS EVENING WILL BE WENDOVER
WITH SURFACE GRADIENTS TIGHTENING. THIS AREA STILL LOOK BELOW
CRITERIA...HOWEVER MAY SEE GUSTY WINDS NEAR CRITERIA FOR A COUPLE OF
HOURS RIGHT AFTER FRONT PASSAGES THROUGH. HAVE LOWERED MONDAY AND
TUESDAY MORNING TEMPS BELOW MOS AS THICKNESS VALUES NEAR 543DM AND
NORTHERLY FLOW ALOFT. AIRMASS REMAINS UNSTABLE OVER WHITE PINE
COUNTY EARLY MONDAY MORNING FOR LINGERING SHOWERS AND TSTMS THROUGH
18Z...THEN AIRMASS STABILIZES FOR CLEARING SKIES. HIGH PRESSURE AT
THE SURFACE AND ALOFT BUILDS INTO CWA TUESDAY FOR THE BEGINNING OF
THE WARMING TREND. HARMER

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...MODELS IN GOOD
AGREEMENT THROUGH THE EXTENDED SHOWING A STRONG RIDGE OF HIGH
PRESSURE BUILDING ALONG THE WEST COAST OF THE UNITED STATES BY THE
END OF THE WEEK. BEFORE THAT...MODELS SHOW A WEAK UPPER LEVEL
DISTURBANCE BRUSHING NE NV AS IT PUSHES SOUTH FROM THE PACIFIC NW
TUESDAY NIGHT...WITH NORTHERLY FLOW...PARTLY CLOUDY SKIES...AND
BREEZY CONDITIONS REMAINING OVER THE GREAT BASIN INTO WEDNESDAY.
TEMPS WILL START OFF A FEW DEGS ABOVE NORMAL ON WEDNESDAY...AND BY
THURSDAY GFS AND ECMWF SHOW STRONG PACIFIC HIGH PRESSURE MOVING INTO
THE WEST COAST WITH AN OMEGA BLOCK SETTING UP OVER THE WESTERN
UNITED STATES...AND A STRONG UPPER LEVEL LOW IN SOUTHEAST CANADA.
THIS WILL RESULT IN THE POLAR JET RETREATING NORTH INTO ALASKA AND
NRN CANADA WITH THE STORM TRACK WELL NORTH OF NV. KEPT CONDITIONS
DRY INTO NEXT WEEKEND AS THE RIDGE AXIS DRIFTS EAST OVER THE AREA ON
THURSDAY AND STAYS OVER THE AREA THROUGH NEXT WEEKEND. TEMPS WILL
SLOWLY MODERATE INTO THE MID TO UPPER 70S ON THURSDAY WITH SOME
NORTHERLY FLOW OVER THE AREA...BUT THEN QUICKLY WARM TO NEAR 90 BY
SATURDAY AS UPPER LEVEL FLOW VEERS INTO THE WEST. CONTINUED TO
INCREASE TEMPS A FEW DEGS INTO NEXT WEEK WITH GFS AND ECMWF SHOWING
WARM SOUTHWESTERLY FLOW OVER THE WEEKEND AND 700MB TEMPS BETWEEN 12C
TO 16C. THIS WILL RESULT IN DAYTIME HIGH TEMPS IN THE LOW TO MID 90S
IN THE LOWER VALLEYS OF HUMBOLDT AND LANDER COUNTIES DURING THE
WEEKEND...WITH MID 80S TO NEAR 90 ELSEWHERE. LOWS ARE EXPECTED TO BE
ON THE MILD SIDE FOR THIS TIME OF THE YEAR WITH 40S TO LOW 50S
ACROSS THE AREA BY LATE IN THE WEEK AND DURING THIS WEEKEND.  TT
&&

.AVIATION...VFR CONDITIONS EXPECTED WITH SOME MID TO HIGH LEVEL
CLOUDS EXPECTED ACROSS NRN AND ERN NV THROUGH TONIGHT.
A COLD FRONT WILL BE MOVING THROUGH THE REGION WITH GUSTY SOUTHWEST
WINDS AROUND 40 MPH THIS AFTERNOON BECOMING NORTHWEST LATE THIS
EVENING. THERE IS A 10 PCT CHANCE OF SHOWERS AND TSTORMS ALONG THE
FRONT AT KWMC...KELY...AND KTPH THROUGH TONIGHT...WITH A 20 PCT
CHANCE AT KEKO.
&&

.FIRE WEATHER...COLD FRONT PUSHING SOUTHEASTWARD ACROSS THE REGION
OVERNIGHT WITH SOME LOCALLY GUSTY WINDS NEAR 40 MPH. ISOLATED SHOWERS
AND THUNDERSTORMS WILL BEGIN DEVELOPING THIS EVENING ACROSS ZONES 451
AND 452...THEN SPREAD INTO ZONES 454...455...AND 457 OVERNIGHT
AND MONDAY.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING ZONE 033 THROUGH 2AM PDT MONDAY MORNING.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 8:32 PM PDTWind AdvisoryLKNElko96 min
May 11, 10:08 PM PDTHigh Wind WarningLKNElko4 hr

Nearby

Wind Advisories in Nevada, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.